Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
On a spatially inhomogeneous nonlinear Fokker–Planck equation: Cauchy problem and diffusion asymptotics

Francesca Anceschi and Yuzhe Zhu

Vol. 17 (2024), No. 2, 379–420
Abstract

We investigate the Cauchy problem and the diffusion asymptotics for a spatially inhomogeneous kinetic model associated to a nonlinear Fokker–Planck operator. We derive the global well-posedness result with instantaneous smoothness effect, when the initial data lies below a Maxwellian. The proof relies on the hypoelliptic analog of classical parabolic theory, as well as a positivity-spreading result based on the Harnack inequality and barrier function methods. Moreover, the scaled equation leads to the fast diffusion flow under the low field limit. The relative phi-entropy method enables us to see the connection between the overdamped dynamics of the nonlinearly coupled kinetic model and the correlated fast diffusion. The global-in-time quantitative diffusion asymptotics is then derived by combining entropic hypocoercivity, relative phi-entropy, and barrier function methods.

Keywords
nonlinear kinetic Fokker–Planck equation, well-posedness, regularity, diffusion asymptotics
Mathematical Subject Classification
Primary: 35A01, 35B40, 35Q35, 35Q84
Milestones
Received: 25 February 2021
Revised: 25 May 2022
Accepted: 11 July 2022
Published: 6 March 2024
Authors
Francesca Anceschi
Dipartimento di Ingegneria Industriale e Scienze Matematiche
Università Politecnica delle Marche
Ancona
Italy
Yuzhe Zhu
Département de mathématiques et applications
École normale supérieure - PSL
Paris
France

Open Access made possible by participating institutions via Subscribe to Open.